MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS ADVANCE XP SLING SYSTEM; MESH SURGICAL FOR STRESS URINARY INCONTINENCE MALE

BOSTON SCIENTIFIC CORPORATION AMS ADVANCE XP SLING SYSTEM; MESH SURGICAL FOR STRESS URINARY INCONTINENCE MALE
Model Number 720163-02
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Urinary Retention (2119); Urinary Incontinence (4572)
Date of Event 03/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that one day postoperative the patient experienced urinary retention with a sling device.A month later the patient experienced recurring incontinence with the device.The physician suspected the sling might have slipped.A surgical procedure was scheduled for (b)(6) 2021 to remove the sling and implant an artificial urinary sphincter (aus).No device malfunctions were suspected.The patient was expected to fully recover.
 
Event or Problem Description
It was reported that one day postoperative the patient experienced urinary retention with a sling device.It was indicated that the patient was unable to void at all; therefore, the patient was catheterized for an additional week.A month later the patient experienced recurring incontinence with the device.The physician suspected the sling might have slipped but there were no device malfunctions with the sling.A surgical procedure was performed in which a new artificial urinary sphincter (aus) was implanted.The patient was expected to fully recover.
 
Additional Manufacturer Narrative
Updated: describe event or problem.Investigation summary: based on the information available, the cause that contributed to the reported urinary retention and urinary incontinence cannot be established as the product is not available for analysis.Dhr review: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Technical analysis: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Labeling review: there is no objective evidence that the user did not properly handle or use the device according to the slings-mens instructions for use (ifu).The sling-mens ifu lists urinary incontinence and urinary retention as a potential adverse event(s) associated with implant of this device.Investigation conclusion: based on the information available, a conclusion code of cause not established was assigned to this investigation.

Brand Name
AMS ADVANCE XP SLING SYSTEM
Common Device Name
MESH SURGICAL FOR STRESS URINARY INCONTINENCE MALE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11929393
Report Number2124215-2021-15575
Device Sequence Number16929473
Product Code OTM
UDI-Device Identifier00878953005560
UDI-Public00878953005560
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/10/2021
Device Model Number720163-02
Device Catalogue Number720163-02
Device Lot Number0026696546
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR